MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL HELIFORM XSFT XL 2MM X 8 CM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDOS INTERNATIONAL SARL HELIFORM XSFT XL 2MM X 8 CM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number XHE120208
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during the endovascular embolization procedure targeting ¿a very complicated¿ recanalized large left posterior cerebral artery (pca) aneurysm with mild vessel tortuosity, a 2mm x 8cm cerepak heliform xsft (xhe120208 / 31162599) was advanced through a headway® duo 156 microcatheter (microvention) without resistance.The physician attempted to use the manual detachment approach.It was reported that breaking the coil at the scoring mark was difficult and the pull wire broke; forceps were used in an unsuccessful attempt to pull the pull wire back.The coil did not detach and the system was taken out with the coil intact.A 1.5mm x 3cm cerepak freeform mini (mcr091530 / 31136144) was advanced through the same microcatheter with minimal friction around the manual break marks.The manual break was attempted.The coil detached inside the microcatheter and the coil was pushed forward into the aneurysm using the delivery system.The coil was left in the aneurysm and treated as an implant.There was no report of any negative patient impact.Per the complaint information, only the 2mm x 8cm cerepak heliform xsft (xhe120208) is available for return; the components of the 1.5mm x 3cm cerepak freeform mini (mcr091530) were not collected for analysis.On 09-jan-2024, responses were received to additional information request.Per the additional information, the lot number of the 1.5mm x 3cm cerepak freeform mini (mcr091530) is 31136144.When the 2mm x 8cm cerepak heliform xsft coil was removed, it was not stretched; it was still attached to the delivery system when it was removed.The additional information also indicated that after implanting the 1.5mm x 3cm freeform mini, the procedure was considered completed, ¿only one coil was used for the entire case.¿ there was no evidence of any blood flow restriction / reduction as a result of the reported issue.The information also confirmed there was no negative patient impact and the reported issue resulted in minimal delay.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Section d.2b: procode is krd/hcg.Section e.1: the initial reporter phone: the initial reporter email address was not available / reported.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (31162599) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2024-00018 and 3008114965-2024-00019.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device 14-feb-2024.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: b.4, d.9, g.3, g.6.H.2, h.3, h.6, and h.10.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2024-00018 and 3008114965-2024-00019.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: pc-(b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 2mm x 8cm cerepak heliform xsft was received contained in the decontamination pouch.Visual inspection was performed.The embolic coil was observed detached from the delivery system.The detachment tube was not deformed.No visual defects were noted on the loop wire.No contamination was noted at the distal end.The pull-wire broke at the edge of the manual break.The proximal end was not returned.The pull-wire was translated, and the manual break was attempted at the proper location.The manual break was damages at the distal side.The pull-wire could not be extracted from the delivery system as it was found stuck near the ablated section inside the peek lumen and with blood dried residues.The peek tube was dissected from the distal and proximal end.There was no evidence of glue or pebax reflow on the distal end of the peek tube.The peek tube was dissected from the distal and proximal end, and no evidence of glue or pebax reflow was noted on the distal end of the peek tube.The inner diameters (id) were measured and found within specifications.A review of manufacturing documentation associated with this lot (31162599) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.The issue reported regarding the failure to detach the embolic coil could not be evaluated since the embolic coil was not attached to the delivery system.With the limited information available, a conclusive cause cannot be determined; however, factors not described within the information available such as device manipulation, operator's technique, anatomical tortuosity, etc., may have contributed to the issue encountered.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.It should be noted that product failure is multifactorial.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.10.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2024-00018 and 3008114965-2024-00019.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
HELIFORM XSFT XL 2MM X 8 CM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key18548095
Report Number3008114965-2024-00018
Device Sequence Number13052408
Product Code KRD
UDI-Device Identifier10886704083955
UDI-Public10886704083955
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue NumberXHE120208
Device Lot Number31162599
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2024
Supplement Date Received by Manufacturer02/14/2024
03/04/2024
Initial Report FDA Received Date01/19/2024
Supplement Report FDA Received Date02/20/2024
03/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY® DUO 156 MICROCATHETER (MICROVENTION)
Patient SexUnknown